Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 151, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 18, 2019, 9:08 AM CDT for McPherson County, Kansas. It took effect at Jun 19, 2019, 5:30 AM CDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 9:08 AM CDT (14:08 UTC)
- In effect from
- Jun 19, 2019, 5:30 AM CDT
- Expired
- Jun 19, 2019, 7:56 AM CDT
- In force
- 2 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County McPherson County, KS
The radar
The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River at Lindsborg (LNSK1).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 29 ft
- Major stage
- 33.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06866000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
330
WGUS43 KICT 181408
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
908 AM CDT Tue Jun 18 2019
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
Smoky Hill River near New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-190408-
/O.NEW.KICT.FL.W.0151.190619T1312Z-190621T1500Z/
/LNSK1.1.ER.190619T1312Z.190620T0000Z.190621T0300Z.NO/
908 AM CDT Tue Jun 18 2019
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Smoky Hill River At Lindsborg.
* From Wednesday morning until Friday morning.
* At 8:30 AM Tuesday the stage was 20.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 23.2 feet by Wednesday evening. The river will fall
below flood stage by Thursday before midnight.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 20.3 Tue 08 AM 20.6 22.2 20.5
&&
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
3847 9766 3851 9792
$$
KSC113-169-190408-
/O.NEW.KICT.FL.W.0152.190619T0842Z-190621T1612Z/
/MTRK1.1.ER.190619T0842Z.190619T1200Z.190621T0412Z.UU/
908 AM CDT Tue Jun 18 2019
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Smoky Hill River Near Mentor.
* From late tonight until Friday morning.
* At 8:45 AM Tuesday the stage was 16.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 21.1 feet by Wednesday morning. The river
will fall below flood stage by Thursday before midnight.
* Impact...At 22.0 feet...The lower portions of ball fields and bike
trail at Burke Park in Salina floods along with soccer fields near
the river south of Magnolia Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Mentor 20.0 16.4 Tue 09 AM 21.1 20.6 18.8
&&
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
3869 9753 3860 9758
$$
KSC169-190408-
/O.NEW.KICT.FL.W.0153.190619T1742Z-190621T1800Z/
/NCMK1.1.ER.190619T1742Z.190620T0600Z.190621T0600Z.NO/
908 AM CDT Tue Jun 18 2019
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Smoky Hill River near New Cambria.
* From Wednesday afternoon until Friday afternoon.
* At 8:45 AM Tuesday the stage was 20.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday afternoon and
continue to rise to near 28.4 feet by early Thursday morning. The
river will fall below flood stage by early Friday morning.
* Impact...At 28.0 feet...Flood waters flow over North Street just
east of the intersection of Simpson Road. This location is 2 1/2
miles southwest of New Cambria.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
New Cambria 27.0 20.9 Tue 09 AM 25.0 28.3 26.1
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
Butler3 follow-up statements
400
WGUS83 KICT 182030
FLSICT
Flood Statement
National Weather Service Wichita KS
330 PM CDT Tue Jun 18 2019
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
Smoky Hill River near New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These forecast crests are heavily weighted on future rainfall. Forecast
stages may be different if forecast future rainfall does not occur.
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-191029-
/O.CON.KICT.FL.W.0151.190619T1312Z-190621T1500Z/
/LNSK1.1.ER.190619T1312Z.190620T0000Z.190621T0300Z.NO/
330 PM CDT Tue Jun 18 2019
The Flood Warning continues for
The Smoky Hill River At Lindsborg.
* From Wednesday morning until Friday morning.
* At 2:30 PM Tuesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 23.2 feet by Wednesday evening. The river will fall
below flood stage by Thursday before midnight.
* Impact...At 24.5 feet...The Old Mill Campgrounds are covered by 3 to
4 feet of flood waters.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 20.5 Tue 02 PM 20.6 22.2 20.5
&&
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
3847 9766 3851 9792
$$
KSC113-169-191029-
/O.CON.KICT.FL.W.0152.190619T0842Z-190621T1612Z/
/MTRK1.1.ER.190619T0842Z.190619T1200Z.190621T0412Z.UU/
330 PM CDT Tue Jun 18 2019
The Flood Warning continues for
The Smoky Hill River Near Mentor.
* From late tonight until Friday morning.
* At 2:45 PM Tuesday the stage was 16.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 21.1 feet by Wednesday morning. The river
will fall below flood stage by Thursday before midnight.
* Impact...At 22.0 feet...The lower portions of ball fields and bike
trail at Burke Park in Salina floods along with soccer fields near
the river south of Magnolia Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Mentor 20.0 16.5 Tue 03 PM 21.1 20.6 18.8
&&
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
3869 9753 3860 9758
$$
KSC169-191029-
/O.CON.KICT.FL.W.0153.190619T1742Z-190621T1800Z/
/NCMK1.1.ER.190619T1742Z.190620T0600Z.190621T0600Z.NO/
330 PM CDT Tue Jun 18 2019
The Flood Warning continues for
The Smoky Hill River near New Cambria.
* From Wednesday afternoon until Friday afternoon.
* At 2:45 PM Tuesday the stage was 20.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday afternoon and
continue to rise to near 28.4 feet by early Thursday morning. The
river will fall below flood stage by early Friday morning.
* Impact...At 28.0 feet...Flood waters flow over North Street just
east of the intersection of Simpson Road. This location is 2 1/2
miles southwest of New Cambria.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
New Cambria 27.0 20.9 Tue 03 PM 25.0 28.3 26.1
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
JAS012
WGUS83 KICT 190222
FLSICT
Flood Statement
National Weather Service Wichita KS
922 PM CDT Tue Jun 18 2019
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
Smoky Hill River near New Cambria affecting Saline County.
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially at
night! Only 2 feet of water will carry most vehicles away. Turn around.
Don't drown.
&&
KSC113-191621-
/O.EXT.KICT.FL.W.0151.190619T1030Z-190620T0040Z/
/LNSK1.1.ER.190619T1030Z.190619T1200Z.190619T1240Z.NO/
922 PM CDT Tue Jun 18 2019
The Flood Warning continues for
The Smoky Hill River At Lindsborg.
* From late tonight until Wednesday evening.
* At 8:30 PM Tuesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise to flood stage very early Wednesday morning and
crest to 21.1 feet around 7 AM Wednesday morning. The river will fall
below flood stage by mid-morning Wednesday.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 20.5 Tue 8 PM 18.1 13.2 11.8
&&
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
3847 9766 3851 9792
$$
KSC113-169-190252-
/O.CAN.KICT.FL.W.0152.000000T0000Z-190621T1612Z/
/MTRK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
922 PM CDT Tue Jun 18 2019
The Flood Warning is cancelled for
The Smoky Hill River Near Mentor.
* At 8:45 PM Tuesday the stage was 16.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 18.0 feet
Wednesday evening.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Mentor 20.0 16.6 Tue 9 PM 18.0 13.0 9.6
&&
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
3869 9753 3860 9758
$$
KSC169-190252-
/O.CAN.KICT.FL.W.0153.000000T0000Z-190621T1800Z/
/NCMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 PM CDT Tue Jun 18 2019
The Flood Warning is cancelled for
The Smoky Hill River near New Cambria.
* At 8:45 PM Tuesday the stage was 21.1 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will crest below flood stage at 22.8 feet
Thursday morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
New Cambria 27.0 21.1 Tue 9 PM 22.2 22.1 17.5
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
ES577
WGUS83 KICT 191256
FLSICT
Flood Statement
National Weather Service Wichita KS
756 AM CDT Wed Jun 19 2019
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-191326-
/O.CAN.KICT.FL.W.0151.000000T0000Z-190620T0040Z/
/LNSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 AM CDT Wed Jun 19 2019
The Flood Warning is cancelled for
The Smoky Hill River At Lindsborg.
* At 7:30 AM Wednesday the stage was 20.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river crested below flood stage at 20.9 feet. The
river will fall to 15.3 feet by Thursday morning.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Lindsborg 21.0 20.0 Wed 07 AM 15.3 14.5 14.1
&&
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
3847 9766 3851 9792
$$
ButlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:54 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 6:54 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Wichita KS 654 AM CDT Tue Jun 18 2019 .SHORT TERM...(Today through Thursday night) Issued at 313 AM CDT Tue Jun 18 2019 A upper level short wave currently over western Kansas will move slowly eastward towards central Kansas by this afternoon. Showers and embedded thunderstorms associated with this wave will gradually slide eastward into central Kansas early this morning. A decrease in coverage is possible this morning before more robust re-development tries to ensue for this afternoon into tonight. Some short range models are showing afternoon convection congealing along the surface front in central Kansas. This scenario would generate a more pronounced cold pool and the beginning evolution of liner development. Corfidi vectors/mean flow aloft suggest activity would have a southeast direction. Favorable 0-3km bulk shear magnitude/vectors in a west to east orientation could increase potential for damaging winds, especially for any linear activity with a southeast movement into the more unstable areas. At this juncture it looks like southern Kansas has the better potential to witness more daytime heating and becoming more unstable. Locally heavy rainfall is still possible tonight, however with a forward propagation of storms expected this could limit widespread flooding. Showers/storms look to linger across eastern Kansas for early Wednesday as slow moving upper level wave still has some influence over the area. Mild upper level ridging should suppress thunderstorm development on Thursday with warmer temperatures returning to Kansas. .LONG TERM...(Friday through Monday) Issued at 313 AM CDT Tue Jun 18 2019 Much warmer temperatures will spread across the area on Friday with daytime highs possibly reaching into the upper 90s for locations in central Kansas. Dry weather looks to prevail during the day on Friday, with models showing very warm EML(elevated mixed layer) prohibiting thunderstorm development across central/southern Kansas. Thunderstorm chances could clip parts of eastern Kansas Friday night but the bulk of the activity should remain north. Long range models show a stalled out frontal boundary for Saturday with a deeper more pronounced short wave ejecting eastward from the Rockies into Nebraska. A very unstable airmass along the frontal boundary looks to be ignited with more widespread convection due to cooler air aloft breaking down the strong EML on Saturday. Wind speeds will also increase aloft over the region, therefore severe weather chances look more likely on Saturday. There is some uncertainty on position of surface front and precipitation chances for Sunday/Monday, especially if convection becomes widespread Saturday night. A more stabilized airmass could be the result for Sunday and Monday with dry weather possible. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 643 AM CDT Tue Jun 18 2019 Storm location and timing is main concern. Models portend a plethora of solutions. The overall consensus is that MCV driven precipitation in central KS will likely persist well into the day. More robust surface based storms develop its outflow then track southeast, potentially turning into a line well ahead of surface front. At this point, limited thunderstorm mention to VCTS given uncertainty in timing, but an MVFR/IFR TEMPO group for +TSRA will eventually be required. Some MVFR clouds arrive in the wake of the front, spreading southeast during the night. How extensive precipitation will be behind the anticipated line and how quickly it would exit the area is less clear. Patchy ground fog is possible at the onset at KCNU, but should dissipate shortly after sunrise. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 82 64 79 61 / 40 80 10 10 Hutchinson 81 62 78 60 / 60 90 10 0 Newton 81 63 78 60 / 60 90 10 10 ElDorado 82 64 78 60 / 40 90 20 10 Winfield-KWLD 83 64 80 61 / 30 80 10 10 Russell 76 59 77 59 / 70 70 10 10 Great Bend 77 60 78 60 / 60 70 10 0 Salina 77 62 77 60 / 80 90 10 10 McPherson 79 62 77 60 / 70 90 10 10 Coffeyville 85 67 82 63 / 10 90 40 10 Chanute 83 65 80 61 / 10 90 40 10 Iola 83 65 80 60 / 10 90 40 10 Parsons-KPPF 84 66 81 62 / 10 90 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...PJH
Hazardous weather outlook, Jun 18, 5:12 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 512 AM CDT Tue Jun 18 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 512 AM CDT Tue Jun 18 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Thunderstorms will be possible across central Kansas this morning, however severe weather is not expected with this morning activity. Additional thunderstorms will redevelop this afternoon and become more numerous through the late evening hours. Severe weather is likely with the primary risk being damaging winds of 60 to 75 mph across south central Kansas. Large hail and locally heavy rainfall will be possible area-wide. A few rivers and creeks remain high, though below flood stage, across central Kansas. Please refer to the river statements for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms may continue across Southeast Kansas on Wednesday. Strong or severe storms are not expected. Scattered thunderstorms remain possible for all areas from Thursday night through Sunday. The greatest severe thunderstorm potential looks to affect the region on Saturday. Please watch for further updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across much of the region for this afternoon through the late evening hours. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:58 AM CDT | River Flood Warning | ICT | Cowley | 36 hr |
| Jun 18, 9:08 AM CDT | River Flood Warning | ICT | McPherson, Saline | 3 days |
| Jun 18, 9:08 AM CDT | River Flood Warning | ICT | Saline | 3 days |
| Jun 18, 12:25 PM CDT | Areal Flood Warning | ICT | Barton | 2 hr |
| Jun 18, 2:34 PM CDT | River Flood Warning | ICT | Butler, Cowley | 42 hr |
| Jun 18, 2:49 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 56 min |
| Jun 18, 3:27 PM CDT | Tornado Warning | ICT | Kingman, Reno | 48 min |
| Jun 18, 3:28 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| Jun 18, 3:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 54 min |
| Jun 18, 3:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 38 min |
| Jun 18, 4:13 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 62 min |
| Jun 18, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 65 min |
| Jun 18, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 29 min |
| Jun 18, 4:38 PM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 6 hr |
| Jun 18, 5:00 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| Jun 18, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 27 min |
| Jun 18, 5:11 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 28 min |
| Jun 18, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 61 min |
| Jun 18, 5:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 54 min |
| Jun 18, 5:25 PM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 6 hr |
| Jun 18, 6:06 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 69 min |
| Jun 18, 6:11 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 19 min |
| Jun 18, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 62 min |
| Jun 18, 6:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 56 min |
| Jun 18, 6:31 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| Jun 18, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 30 min |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.